[Skip to Content]
[Skip to Content Landing]
Article
November 1989

Transient Hypopyon Following Primary or Adjunct Argon Laser Photocoagulation-Reply

Author Affiliations

Miami, Fla

Arch Ophthalmol. 1989;107(11):1566. doi:10.1001/archopht.1989.01070020644009

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.  —We appreciate the comments and additional references provided by Dr Shin. The differential diagnosis in our two cases included microbial endophthalmitis as well as an exaggerated inflammatory reaction related to panretinal laser endophotocoagulation or to contaminants in the silicone oil. Both patients developed marked anterior chamber fibrin as well as a prominent hypopyon following pars plana vitrectomy, laser endophotocoagulation, and silicone oil injection. Neither of these patients had preoperative rubeosis iridis and neither received iris photocoagulation.A common standard of care in presumed microbial endophthalmitis is to obtain intraocular cultures and administer intraocular and periocular antibiotics and steroids. In reviewing the literature on reported endophthalmitis cases following vitrectomy and silicone oil injection, a consistent observation was made of purulent material in front of or below the silicone oil, as well as severe ocular pain. Although ocular pain did occur in one of our two patients, it was not

First Page Preview View Large
First page PDF preview
First page PDF preview
×